MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM CANNULATED DRILL BIT 300MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM CANNULATED DRILL BIT 300MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Model Number 351.27
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: gfa, gff, hsz.A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgical procedure on (b)(6) 2018, it was noted that the 13.0mm cannulated drill bit was dull and would not drill into the bone.Another drill bit was used to complete the procedure.This report is for one (1) 13.0mm cannulated drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgical procedure on (b)(6) 2018, it was noted that the 13.0mm cannulated drill bit was dull and would not drill into the bone.Another drill bit was used to complete the procedure.Patient outcome was not reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.A review of the device history part # 351.27, synthes lot # u281560, supplier lot # u281560, release to warehouse date: 14 dec 2017, supplier: (b)(4), no ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device evaluation investigation flow: damage: visual (appearance not as expected) visual inspection the 13.0 mm cannulated drill bit 300 mm (part 351.27, lot u281560) was received was returned to us customer quality.Upon visual inspection, the cutting blades were noted to be blunt at the corners due to repeated use.Overall, the device appeared dull.Several scratches and nicks were present on non-cutting surfaces.There remaining of the device showed surface wear consistent with use and handling.This received condition agrees with the complaint condition, thus confirming the complaint.Conclusion the visual inspection revealed that the device shows end of life indicators (blunting of cutting edges due to multiple use, damage due to impact (non-impaction surface), rounding of sharp edges) which have resulted in the complaint condition.Per guidance provided in windchill, it is determined that the reusable instrument is worn from repeated use; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.

Brand Name
13.0MM CANNULATED DRILL BIT 300MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8065147
Report Number2939274-2018-54946
Device Sequence Number11367242
Product Code HWE
UDI-Device Identifier10886982193797
UDI-Public(01)10886982193797
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.27
Device Catalogue Number351.27
Device Lot NumberU281560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer12/18/2018
12/20/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/19/2018
12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1